MAUDE Adverse Event Report: Stryker GmbH GAMMA4 - LONG NAIL, RIGHT D11X420MM X 125DEG; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

Stryker GmbH GAMMA4 - LONG NAIL, RIGHT D11X420MM X 125DEG; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 84251420S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/01/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, the patient underwent surgery on (b)(6) 2026, for a complex fracture of the proximal femur, treated with a long gamma4 nail.He remained non-weight-bearing for six weeks.A follow-up x-ray performed at that time confirmed that the reduction was stable and that healing had begun.Weight-bearing was then permitted.However, just one month after resuming weight-bearing, the patient experienced a fracture of the osteosynthesis hardware.Upon review of the provided x-rays, deformation of one locking screw was identified.He will undergo reoperation on june 8 for a complex revision procedure involving the removal of the fractured nail, followed by a new osteosynthesis using a long dcs plate combined with a bone graft.
 
Additional Manufacturer Narrative
Once the investigation is completed, any additional information will be reported in a supplemental report.
 
Event or Problem Description
The sales rep reported that the patient underwent surgery on (b)(6) 2026, for a complex fracture of the proximal femur, treated with a long gamma4 nail.He remained non-weight-bearing for six weeks.A follow-up x-ray performed at that time confirmed that the reduction was stable and that healing had begun.Weight-bearing was then permitted.However, just one month after resuming weight-bearing, the patient experienced a fracture of the osteosynthesis hardware.He will undergo reoperation on (b)(6) for a complex revision procedure involving the removal of the fractured nail, followed by a new osteosynthesis using a long dcs plate combined with a bone graft.
 
Additional Manufacturer Narrative
Correction- lot number updated to k1a2520.The reported event could be confirmed based on the provided images.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.The provided images and information were forwarded to medical affairs, with the following review the information provided is limited, two x-rays after the event in one direction is not enough to judge the case.However, what is clear it that it was a complex and long fracture area, where clearly the stability lacked since long spike was not fixated at all.It is very likely there was continuous movement in the construct and unequal load sharing which led to failure of the distal screw and failure of the nail.As said, unfortunately we are lacking information on the reduction and other details, so it remains not entirely clear how this event unfolded.Based on the provided information, the root cause of the reported event is muti-factorial: the location of the fracture and the technical aspects of the surgical procedure contributed to the event.Furthermore, patient activity levels post-op may also have contributed to an inadequate load distribution, and therefore the breakage of the implants.As noted by medical affairs, although both patient and procedural factors may have played a role, this cannot be definitively established based on the information provided.As a result, the exact root cause remains undetermined.Additional details or a proper device inspection would have been necessary.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
GAMMA4 - LONG NAIL, RIGHT D11X420MM X 125DEG
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
Stryker GmbH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
Stryker Trauma GmbH
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
+1(201)831-5000
MDR Report Key25658435
Report Number0008031020-2026-00788
Device Sequence Number9344290
Product Code HSB
UDI-Device Identifier07613327478785
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K213328
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 09/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number84251420S
Device Lot NumberK1A2520
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/01/2026
Supplement Date Received by Manufacturer08/24/2026
Initial Report FDA Received Date06/29/2026
Supplement Report FDA Received Date09/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown